Phenergan (promethazine) Side effects

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Aug 2010
Total Posts : 4
   Posted 8/24/2010 8:27 AM (GMT -6)   
someone asked me what meds i am on.

i have been taking Phenergan (promethazine) not stop, every night for x3 years.

i did a bit of research... it seems this drug is very powerful and has some side effects i am experiencing.

i dont have a prescription so perhaps i should stop taking it.

ill then see if i feel more awake and not so desperate.
has anyone else experienced any side effects from long term promethazine use?

Elite Member

Date Joined Jul 2009
Total Posts : 14362
   Posted 8/24/2010 5:03 PM (GMT -6)   
I take it for anti-nausea occasionally. I had stomach surgery and I'm not allow to throw up. It makes me grouchy and very sleepy.

I wouldn't take it without a prescription. Oops! Typo!

Post Edited (couchtater) : 8/26/2010 6:25:22 PM (GMT-6)

New Member

Date Joined Aug 2010
Total Posts : 4
   Posted 8/26/2010 4:07 AM (GMT -6)   
thanks for response joy... i think it may effect each person deifferently... i am going to try go off for a while and see what happens.  I cant trust my doctors advice anyway..

Veteran Member

Date Joined Oct 2009
Total Posts : 4620
   Posted 8/30/2010 4:58 PM (GMT -6)   
Phenergan elixir and injection both contain sulfites, so I dare not take them for nausea. I would get tachycardia.

New Member

Date Joined Feb 2009
Total Posts : 7
   Posted 9/29/2010 1:39 PM (GMT -6)   
I have a bottle of this in my cupboard my gp wouldnt give me valium and said this would help my anxiety LOL . Yes it is very powerful isnt it , if you want too sleep then it sure works wonders . Its orange liquid form i have the stuff is lethal . Just a thought if my gp is prescribing it for anxiety and not for allergies then it must be side effect galore in every respect . I would describe the stuff i got as a sleeping potion .

New Member

Date Joined Sep 2013
Total Posts : 1
   Posted 9/8/2013 8:47 PM (GMT -6)   
I have taken 10 mg of Phenergan every night for 2 years with no side effects ....I have bouts of vertigo that have come over the years out of nowhere ..since taking this I have not had one episode ...the couple time in two years that I have felt nausea ..I pop one and in 20-30 mins feel better ...not a wonder drug, but for me it is a drug always on hand ..

Veteran Member

Date Joined Dec 2008
Total Posts : 2386
   Posted 9/9/2013 4:04 PM (GMT -6)   
I only take it as needed, and prescribed. I wasn't aware it is OTC now.
~Moderator - Allergies & Asthma , Alzheimer's~
"The Walking Medical Mystery"/~Medical Caregiver and Doctors Worse Nightmare~/ And Doctor's Worse Nightmare DX: Lactose Intolerance, Gluten Sensitive, ADD, Fibromyalgia, Carpel Tunnel, Arthritis, Clasterphobia, Anxiety, Diabetes Type II, Grave's Disease, Tachycardia, GERD, PCOS, Migraines, UARS, Anterior Scleritis, Orbital Tumor
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 23, 2016 7:17 AM (GMT -6)
There are a total of 2,710,450 posts in 298,898 threads.
View Active Threads

Who's Online
This forum has 153452 registered members. Please welcome our newest member, kderpopky.
198 Guest(s), 3 Registered Member(s) are currently online.  Details
ljhjkdfssd, Loutucky, VLou*

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer